Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


St. John's Wort and many of my meds!
Aug 10, 2010

Six days ago, I started taking anti-depression pills that I purchased at a health food store--along with all of my HIV meds. These new pills contain St. John's Wort; and today, on day six, I have started shivering, and itching all over, shaking. It seemed to me like an allergic reaction. I started going over what might be new in my diet and environment, and the label on these pills revealed the St. John's Wort. It apparently interacts with a number of my AIDS medications, including Ritonavir, Reyataz, Prozac, and Diflucan.

My question is: how should I proceed? I haven't taken any of the AIDS medicines today; I did take one Benadryl tablet to try to control the itching. How long should I wait before I start taking my regular medicines again? I am drinking a lot of water to try to flush the St. John's Wort out of my system.

Thank you.

Response from Dr. Young

Hello and thanks for your post.

I would continue to take your HIV medications as previous, but stopp the St. John's wort supplement.

Benadryl (diphenhydramine) is ok to take to help with the itching; but I'd contact your doctor at your next opportunity to discuss your symptoms.

Be well, BY



Previous
Waiting on my CD4s part 2
Next
Please an answer about my first line meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement